Updating exact P-values for the conditional likelihood ratio test of independence

Seung Ho Kang, Jerome H. Klotz

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We consider the exact likelihood ratio test of independence conditioned on row and column margins in an r × c contingency table with multinomial sampling. We develop an update algorithm to compute the exact P-value of the test and show it is better than the network algorithm in terms of computing speed. In the algorithm the P-value is reduced to a sum of probabilities for 2 × 2 contingency tables, which we compute using the hypergeometric distribution. The same algorithm can also be used for testing homogeneity of independent multinomial populations.

Original languageEnglish
Pages (from-to)201-215
Number of pages15
JournalJournal of Statistical Computation and Simulation
Volume63
Issue number3
DOIs
Publication statusPublished - 1999 Jan 1

Fingerprint

Test of Independence
Conditional Likelihood
Likelihood Ratio Test
Updating
Contingency Table
Hypergeometric Distribution
Network Algorithms
Homogeneity
Margin
Update
Testing
Computing
Sampling
Likelihood ratio test
P value
Contingency table

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modelling and Simulation
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Cite this

@article{ae1e79c983c245b79996f117a4b390cd,
title = "Updating exact P-values for the conditional likelihood ratio test of independence",
abstract = "We consider the exact likelihood ratio test of independence conditioned on row and column margins in an r × c contingency table with multinomial sampling. We develop an update algorithm to compute the exact P-value of the test and show it is better than the network algorithm in terms of computing speed. In the algorithm the P-value is reduced to a sum of probabilities for 2 × 2 contingency tables, which we compute using the hypergeometric distribution. The same algorithm can also be used for testing homogeneity of independent multinomial populations.",
author = "Kang, {Seung Ho} and Klotz, {Jerome H.}",
year = "1999",
month = "1",
day = "1",
doi = "10.1080/00949659908811953",
language = "English",
volume = "63",
pages = "201--215",
journal = "Journal of Statistical Computation and Simulation",
issn = "0094-9655",
publisher = "Taylor and Francis Ltd.",
number = "3",

}

Updating exact P-values for the conditional likelihood ratio test of independence. / Kang, Seung Ho; Klotz, Jerome H.

In: Journal of Statistical Computation and Simulation, Vol. 63, No. 3, 01.01.1999, p. 201-215.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Updating exact P-values for the conditional likelihood ratio test of independence

AU - Kang, Seung Ho

AU - Klotz, Jerome H.

PY - 1999/1/1

Y1 - 1999/1/1

N2 - We consider the exact likelihood ratio test of independence conditioned on row and column margins in an r × c contingency table with multinomial sampling. We develop an update algorithm to compute the exact P-value of the test and show it is better than the network algorithm in terms of computing speed. In the algorithm the P-value is reduced to a sum of probabilities for 2 × 2 contingency tables, which we compute using the hypergeometric distribution. The same algorithm can also be used for testing homogeneity of independent multinomial populations.

AB - We consider the exact likelihood ratio test of independence conditioned on row and column margins in an r × c contingency table with multinomial sampling. We develop an update algorithm to compute the exact P-value of the test and show it is better than the network algorithm in terms of computing speed. In the algorithm the P-value is reduced to a sum of probabilities for 2 × 2 contingency tables, which we compute using the hypergeometric distribution. The same algorithm can also be used for testing homogeneity of independent multinomial populations.

UR - http://www.scopus.com/inward/record.url?scp=0033240795&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033240795&partnerID=8YFLogxK

U2 - 10.1080/00949659908811953

DO - 10.1080/00949659908811953

M3 - Article

AN - SCOPUS:0033240795

VL - 63

SP - 201

EP - 215

JO - Journal of Statistical Computation and Simulation

JF - Journal of Statistical Computation and Simulation

SN - 0094-9655

IS - 3

ER -